Taking Clomid and hearing clomid linked to miscarriages?
Hey everybody!! I went to the Dr. Today b/c I have been trying to concieve (conceive) and not having any periods. I went off BC in may08 after 8 yrs on it. I had one period in July, but then nothing after that. So in oct i was put on provera and had a withdrawl (withdrawal) bleed, but nothing since then. The Dr. says that I am not ovulating on my own. So the dr. put me on provera until Feb, i have to have hubbys sperm tested and make sure his swimmers are working, then i will be put on clomid.
I just wanted to ask has anyone taken Clomid before and gotten pregnant while taking it? Also what were your side affects if any?
Also I have been hearing that alot of people are saying that taking clomid is linked to miscarriages, they say that they would get pregnant on clomid and then have miscarriages while they were in their 16-20 wks. I am just wondering if anyone else has heard this?
I read that taking fertility meds don't really increase your chances of conceiving, that women taking clomid are just as likely to get pregnant as women trying au'naturale... So women taking clomid have the same 20% chance of conceiving in a month same as women not taking anything. I think its more important to regulate your cycle, eat a balanced diet, exercise and take your prenatal vitamins...
i took clomid because i was having really long cycles. i took it one time at the lowest dosage and got pregnant the first try! the only side effect was some hot flashes, but they weren't that big of a deal, as i recall. but i did notice them.
i really hope that miscarriage between 16-20 weeks stuff is false, because I'm approaching 16 weeks and I'd be devastated. i'm very worried all of a sudden!! ive seen the heartbeat at 8 weeks and heard the heartbeat at 12 weeks. things have been good so far with no worries.
Mumita, that's true. The only thing about Clomid that is different is that it will cause an anovulatory woman to ovulate. So you're right, there's still a 20-25% chance of conceiving in a month. Clomid just makes those darned ovaries kick in!
zestyclean- I have heard there is a higher risk of miscarriage associated with those who take Clomid as opposed to those who use other fertility methods or conceive naturally. I miscarried after I used Clomid. My miscarriage was almost 7 weeks ago and I'm very angry about it.
As far as clomid it depends on your dosage and how well you respond as far as it increasing your chances of getting p/g. Obviously, if you respond well to it, you will produce more and better quality eggs. So therefore, I do believe it increase your chances of pregnancy. I have never heard of fertility drugs being the cause of m/c's.... Good luck! If you have any q's feel free to ask!
Also, try posting this on the Fertility Forum (I'm on there also) and you'll find many woman who have a ton of experience with clomid!!
im on Clomid myself and i have been pregnant 2 times with it and had m/c with both but test have been done and the Clomid isnt the reason i keep having m/c....I personally havent had any side affects from it....im hoping that this month is our month again i took Clomid 100mg from the 5 to 9th days of my cycle and im on day 12 as of today........oh my test showed that the reason i have been having m/c's is because my progestrone level never goes up .....but i have finally been given progestrone pills just in case we get lucky again.....thanks and good luck to all of you..
and I am so sorry for everyone that has had a m/c.
Joyrenee: I am so sorry to hear about your m/c. Have you asked your dr. about the clomid and your m/c being linked together?
I really dont know anything about fertility drugs or clomid...so if there is still only a 20-25% chance to conceive on fertility drugs, what do you do if you are not ovulating at all to conceive naturally?
FirstCub4bear: oh dont worry, i am sure you will have a healthy and full term pregnancy! and I am so sorry if i have scared you!
dnikki: thank you so much for your response, i will have to go lurk on the fertility forum, b/c right now i am just trying to figure out what i want to do about taking the clomid or not.
LadyTiger: I am so sorry about your m/c. I hope you get a BFP soon! Lots of babydust to you.
There's no way to conceive "naturally" if you don't ovulate. You need an ovulatory stimulator (such as Clomid or Femara or even taking low-dose birth control pills for a month or so).
My miscarriage was due to low progesterone. It is believed that Clomid can decrease the levels of progesterone, which is necessary in preventing the uterine lining from thinning out. I had an ultrasound that showed a fetus without a heartbeat at 7 weeks pregnant. Very devastating but life does go on and I've got two gorgeous daughters that I'm very blessed to have.
Good luck to you and I do hope Clomid works for you!
Many of the problems associated with Clomid are:
1). Medical doctor NOT monitoring you while on it
2). Medical doctor NOT prescribing progesterone supplements as a precaution
Obviously my doctor did neither of those things. It is possible to get pregnant on Clomid and stay pregnant. Again, I wish you much luck!
Oh, I want to add something. I believe Mumita was trying to say that you could probably do things to help your body ovulate naturally (she's very much into the natural ways of things). I'm not sure what but there are probably more holistic approaches to get your body to ovulate without medical drugs. I don't have information on what they could be (probably herbs, raw fruits and veggies, etc.).
I do know pomegranates and avacodos are great to eat when TTC!
They have helped me understand a little more about clomid. I will have to ask my dr. about taking progesterone while on clomid.
I wish you lots of babydust and good luck for the future!
Yeah I thought about trying some herbal meds to make me start having a period, i just dont know what to take and what to do, plus i am on other medicine that i dont know if they would interfere with herbals.
i havent had AF on my own since july. I go back to the Dr. in feb to get on clomid, as of right now I have to start taking provera to get a withdrawl (withdrawal) bleed.
I love avacodos so i will have to start eating some more and try some pomegranates.
You are really helpful at this stuff!
Thank you again!
omg! im on clomid and have been ttc for over four years. the doctor perscribe 100mg fron day2-6, im now on day 26 and im hoping to God that this is it.....but now im scared to death. Ive heard nothing about mc related to clomid what if i am pg and i do mc?? i dont think my heart can take it. my hubby and i have been trying so hard for so long.....
I had a hard time conceiving. Doc said not ovulating and put me on clomid after taking a medicine to regulate my cycle. Worked instantly. First prenatal appointment was scary. The doc said it was either a unnormal PG or I wasn't as far along as they thought. Worried me. On ultrasound it showed baby was too small for 7 weeks along. Turned out after 3 HcG levels every 2 days, it picked up and ultrasound showed some mild hemeroge (blood in uterus) and that can be normal during and througout a PG. So that same day of ultrasound, I was being text harassed (no joke) by someone over greed and money and I was begging her to stop that she was going to kill my baby. i was already a high risk due to seizures, which I had none until one time after her stressing me out, plus hbp and high heart rate. Put me in the ER and the Er doc said I am in beginning phase of miscarriage. Surprisingly, 2 days later at 2nd prenatal appointment, my doc did ultrasound and we seen baby grew 2.8mm in just 3 days and there was a heartbeat but slow. Four days later, it died. I would like to believe that my miscarriage came from that crazy stress from that girl text harassing me because the time frame fits. Others want to blame clomid. I don't know what to believe. I am willing to try again but need to see doc about baby future. My little girl, who is 7 was looking forward to becoming a big sister.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.